Hail, Woods
- When
- May 29, 3:00 PM CST
- Where
- Woods County, 6 mi N of Camp Houston
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.900, -99.117
8 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 29, 2:00 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT MON MAY 29 2006 .DISCUSSION...MUCH OF OKLAHOMA AND NORTH TEXAS WILL HAVE A CHANCE TO CATCH UP ON SOME RAINFALL TONIGHT THROUGH WEDNESDAY...BUT THIS WILL ALSO BE ACCOMPANIED BY SEVERE WEATHER. FIRST FOCUS FOR THUNDERSTORMS THIS EVENING WILL BE ALONG A COLD FRONT IN NORTHWEST OKLAHOMA. THOUGH THE USUAL HAIL AND DAMAGING WINDS WILL BE LIKELY...THERE IS ALSO A HEAVY RAIN THREAT...AS PROFILERS SHOW UPPER LEVEL FLOW LINING UP PARALLEL TO THE FRONT. TEMP/DEWPOINTS SPREADS ARE LARGE...SO INITIAL ACTIVITY MAY PRODUCE SIGNIFICANT COLD POOLS AND PROPAGATE EAST/SOUTHEAST...BUT WILL RUN INTO INCREASING RESISTANCE FROM THE LOW LEVEL JET OVERNIGHT FROM SOUTHWEST THROUGH CENTRAL AND NORTH CENTRAL OKLAHOMA. POTENTIAL EXISTS FOR WIDESPREAD MODERATE TO HEAVY RAINFALL...ALONG WITH CONTINUED THREAT FOR SEVERE WEATHER...IF CONVERGENCE CAN SUSTAIN THE STORM COMPLEX. NAM AND PARALLEL NAM BOTH SUPPORT THIS SCENARIO. SECOND AREA OF CONCERN IS SOUTHEAST OKLAHOMA WHERE A TRULY TROPICAL AIRMASS IS NUDGING INTO THE STATE. LIGHT UPPER LEVEL FLOW CONTAINS A FEW CONVECTIVELY INDUCED CIRCULATIONS OVER EASTERN TEXAS WHICH MAY SKIRT SOUTHEAST OKLAHOMA THIS EVENING OR OVERNIGHT. SURFACE OUTFLOW IN THE FORT WORTH AREA WAS ALSO PLOWING NORTH AND WEST INTO A WEAKLY CAPPED AIRMASS...SO WOULD EXPECT SCATTERED ACTIVITY TO MOVE TOWARD ARDMORE AND ADA THIS EVENING. AGAIN...ALTHOUGH SOME HAIL/WIND IS POSSIBLE...MAIN THREAT SHOULD BE LOCALLY HEAVY RAINFALL. THIRD AREA OF INITIATION SHOULD OCCUR ON THE CAPROCK WEST OF ALTUS/QUANAH...WITH ACTIVITY MOVING VERY SLOWLY EAST AND SOUTHEAST OVERNIGHT. OVERALL...THIS HAS LEAD TO AN INCREASE IN POPS TONIGHT INTO TUESDAY MORNING. CONVECTIVE OUTFLOWS WILL GREATLY COMPLICATE THE TUESDAY FORECAST...BUT MOST LIKELY AREAS FOR RAIN WILL AGAIN BE IN THE WEST AND NORTHWEST CLOSER TO SYNOPTIC SCALE FORCING AND POSSIBLE OUTFLOW BOUNDARIES. MORE SCATTERED ACTIVITY POSSIBLE IN THE TROPICAL AIR THROUGH CENTRAL AND SOUTHERN OKLAHOMA. THE FRONT PUSHES INTO CENTRAL OKLAHOMA WEDNESDAY...SO HAVE FOCUSED POPS AHEAD OF THE FRONT...WITH DECREASING RAIN CHANCES WED NIGHT/THURSDAY AS HIGH PRESSURE BUILDS IN. LITTLE CHANGE MADE TO THE EXTENDED...WHERE THINKING FROM PREVIOUS SHIFTS STILL HOLDS...WITH NORTHWEST FLOW CONVECTION EXPECTED TO BE FARTHER NORTH AND EAST TOWARD THE MISSISSIPPI RIVER. TEMPERATURES WILL COOL OFF SOMEWHAT WITH THE CLOUD COVER...RAIN...AND SURFACE HIGH BUILDING IN THE NEXT FEW DAYS. THEN A WARM UP BEGINNING FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 86 68 84 / 40 20 30 40 HOBART OK 68 87 67 84 / 40 30 40 30 WICHITA FALLS TX 70 88 68 85 / 30 30 40 40 GAGE OK 66 84 63 82 / 20 40 50 30 PONCA CITY OK 69 86 67 83 / 60 30 30 30 DURANT OK 73 86 69 85 / 30 30 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && BURKE/02
PECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 345 PM CDT MON MAY 29 2006 OKZ004-005-009-010-292130- WOODS OK-HARPER OK-WOODWARD OK-ELLIS OK- 345 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER...WOODS AND WOODWARD COUNTIES. THUNDERSTORMS WERE DEVELOPING ON A LINE FROM CAMP HOUSTON TO WOODWARD TO 9 MILES WEST OF HARMON AT 345 PM CDT...MOVING NORTHEAST AT 20 MPH. STORM INTENSITY IS INCREASING...AND WIND GUSTS TO 45 MPH ARE POSSIBLE. SEVERE WEATHER MAY DEVELOP RAPIDLY THIS AFTERNOON. BURKE
The Vance AFB radar (KVNX), 90 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
8 hail, 2 thunderstorm wind. Local standard time, as filed.
Wind gust was measured by the KAVK AWOS.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508061, 5508062, 5508063, 5508064, 5508065, 5508066, 5508067, 5508068, 5508069, 5508070.